Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 267, NWS Raleigh, NC

August 27, 2016Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2016, 2:55 PM EDT for Wake County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2016, 2:55 PM EDT (18:55 UTC)
Expired
Aug 27, 2016, 3:30 PM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 3:15 PM EDTTSTM WND DMGHolly Springs, NCONE TREE DOWN BLOCKING THE ROAD AT THE 300 BLOCK OF HOLLY SPRINGS RD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1406 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WUUS52 KRAH 271855
SVRRAH
NCC183-271930-
/O.NEW.KRAH.SV.W.0267.160827T1855Z-160827T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SAT AUG 27 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 330 PM EDT

* AT 254 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARNER...OR
  NEAR CARY...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT MINOR DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...GARNER...FUQUAY-VARINA...APEX...HOLLY SPRINGS...
  MORRISVILLE...LAKE BENSON...NEW HILL AND LAKE WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS LIKELY TO
OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3565 7859 3555 7880 3556 7884 3563 7896
      3579 7893 3582 7869
TIME...MOT...LOC 1854Z 063DEG 8KT 3570 7873 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
3 follow-up statements
022 
WWUS52 KRAH 271907
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT SAT AUG 27 2016

NCC183-271930-
/O.CON.KRAH.SV.W.0267.000000T0000Z-160827T1930Z/
WAKE NC-
307 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN WAKE COUNTY...

AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
CARY AND GARNER...MOVING SOUTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT MINOR DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...APEX...HOLLY SPRINGS...
NEW HILL...LAKE WHEELER...SHEARON HARRIS RESERVOIR AND LAKE BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3568 7865 3555 7880 3556 7884 3563 7896
      3579 7893 3579 7872
TIME...MOT...LOC 1906Z 067DEG 8KT 3571 7877 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
811 
WWUS52 KRAH 271921
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT SAT AUG 27 2016

NCC183-271930-
/O.CON.KRAH.SV.W.0267.000000T0000Z-160827T1930Z/
WAKE NC-
321 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN WAKE COUNTY...

AT 319 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF HOLLY SPRINGS... OR 9 MILES SOUTH OF CARY...MOVING SOUTHWEST AT
10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TREES. 

LOCATIONS IMPACTED INCLUDE... FUQUAY-
         VARINA...HOLLY SPRINGS AND SHEARON HARRIS RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY
AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN
BE DEADLY.


&&

LAT...LON 3567 7873 3561 7877 3556 7884 3562 7894
      3571 7879 3570 7877
TIME...MOT...LOC 1919Z 059DEG 10KT 3565 7881 

HAIL...<.75IN
WIND...60MPH
 
$$

PWB
892 
WWUS52 KRAH 271930
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT SAT AUG 27 2016

NCC183-271939-
/O.EXP.KRAH.SV.W.0267.000000T0000Z-160827T1930Z/
WAKE NC-
330 PM EDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE COUNTY WILL
EXPIRE AT 330 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS TO 40 MPH AND LIGHTNING WILL STILL OCCUR FROM HOLLY
SPRINGS TO FUQUAY AND SOUTHWEST TO DUNCAN THROUGH 400 PM. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3567 7873 3561 7877 3556 7884 3562 7894
      3571 7879 3570 7877
TIME...MOT...LOC 1926Z 063DEG 8KT 3565 7881 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:28 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 27, 2:28 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
228 PM EDT SAT AUG 27 2016

.SYNOPSIS...
An upper level ridge will persist over the region through the
weekend. An upper level disturbance over the Atlantic will then
drift west and linger over the Southeast states early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1042 AM Saturday...

12Z upper air analysis along with the 14Z meso analysis suggest that
best chance for scattered convection this afternoon across roughly
the south half of our forecast area. A mid/upper level anti-cyclone
positioned to our north will maintain a deep ely flow over our
region with the best moisture confluence across the sandhills and
the southern piedmont. While the atmosphere will be slight-
moderately unstable across the northeast piedmont/northern coastal
plain, difficult to discern any mechanism to initiate lift, aside
from strong heating. Even across the southern counties, little if
any support discernible aloft to initiate/sustain convection. Thus,
appears we will need to rely on orographic lift and residual outflow
boundaries from previous days convection along with strong heating
to initiate lift. With the meso analysis depicting the best moisture
axis residing across our southern and western counties, should see
the greatest concentration of convection in this part of the
forecast area (though no worse than scattered (30-40 percent)).

A few strong storms possible with the main hazard being strong gusty
winds ~40-45kts and frequent lightning. This has been addresses in
the latest HWO product.

Afternoon temps in track to reach the low-mid 90s. Counting on some
cloud build up/scattered convection to moderate temps a little this
afternoon. If this does not occur, places such as Fayetteville and
Laurinburg may reach the upper 90s. Afternoon heat index values
expected to vary from 98-102 degrees across the north and 102-105
degrees across the south. Do not plan an advisory at this time but
will continue to monitor.

What convection is occurring at 6 PM will quickly diminish/dissipate
around sunset. Under clear-partly cloudy skies, overnight temps will
lower into the low-mid 70s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 350 AM Saturday...

The upper level ridge will continue a northward drift on Sunday,
while an upper disturbance over the Atlantic slowly drifts west
and undercuts the ridge, essentially settling over the Southeast
US through early next week. This disturbance along with increasing
moisture flux off of the Atlantic - PW increasing to around 2
inches - and weak to moderate instability will likely result in
enhanced convective coverage along the coast, drifting inland
through the day. Coverage will be best over the coastal plain,
diminishing with westward extent into the Piedmont where deeper
mixing and drier air will limit coverage. Some of the showers may
continue into the evening and overnight hours, mainly across the
southern coastal plain. Highs 89-92, warmest west. Lows 69-74.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 226 PM SATURDAY...

Monday through Wednesday: The models still indicate a mid- to upper-
level low over the western Atlantic will move westward along the
southern periphery of the high from Bermuda to the east coast of the
U.S. through early next week. The high will weaken as the low
approaches and stalls along the Carolina coast through Wednesday. At
the surface, some weak ridging lingers over western NC as the low
sits just off the coast. Surface winds will be primarily
northeasterly. Chances for showers and storms should remain limited
to the southern and southeastern portions of Central NC. Highs will
be in the mid 80s to around 90 degrees and lows in the upper 60s to
low 70s expected.

Thursday through Saturday: An upper level trough will amplify over
the eastern U.S. Wednesday night and Thursday, when it's expected to
absorb the stalled coastal low. The trough axis should then shift
offshore late in the week. At the surface, a cold front is forecast
to slide southward into Central NC Thursday night or Friday,
although the extent of southward progression is still fairly
uncertain. Highest confidence of frontal passage in the northeast
and lowest in the southwest. As a result, best chances for
convection will be with the front as it moves into and stalls over
the Carolinas, though that will also depend on the diurnal timing.
The temperature forecast gets a bit more difficult with the
aforementioned front, but for now expect a decrease in highs from
near 90 degrees on Thursday into the mid 80s Friday and Saturday
with lows generally in the mid 60s to low 70s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1255 PM Saturday...

There is high confidence that VFR conditions will prevail across
central NC through Sunday night. The exception will be isolated-
scattered showers and storms through 00Z and associated MVFR
ceilings and visibility. The stronger storms will also be
accompanied by gusty sfc winds up to 40kts. The scattered convection
will be most probable near KFAY between 18Z-22Z...and near and south
of the Triad terminals between 20Z and 00Z. The bulk of convection
will dissipate with loss of heating, though a shower threat will
linger until midnight south of the Triad. After 04Z, should see
pockets of low clouds develop and eventually overspread most of
central NC with IFR/LIFR ceilings highly probable at most TAF sites
between 09Z-14Z Sunday. VFR conditions expected to prevail by 16Z
Sunday.

VFR conditions are expected to prevail across central NC through
most of the upcoming work week. There will be a good chance for
early morning IFR/low end MVFR conditions each day due to low clouds
and/or fog. In addition, there will be scattered showers and storms
each afternoon, with the highest concentration expected in the
vicinity of KFAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BS
NEAR TERM...WSS
SHORT TERM...BS
LONG TERM...KC
AVIATION...WSS
Hazardous weather outlook, Aug 27, 10:16 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1016 AM EDT SAT AUG 27 2016

NCZ007>011-026>028-280930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
1016 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ021>025-038>041-280930-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-
1016 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 98 AND 102 DEGREES
THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO
PREVENT HEAT RELATED ILLNESSES.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE
MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55
MPH AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-073>078-083>086-088-089-280930-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1016 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 102 AND 105 DEGREES THIS
AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO
PREVENT HEAT RELATED ILLNESSES.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE
MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55
MPH AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 1:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EDT SAT AUG 27 2016

NCZ027-041-042-271815-
JOHNSTON   NC-WAKE   NC-NASH   NC-
137 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
JOHNSTON...EAST CENTRAL WAKE AND SOUTHWESTERN NASH COUNTIES UNTIL 215
PM EDT...

AT 136 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ZEBULON...OR 16 MILES NORTH OF SMITHFIELD...MOVING SOUTHWEST AT
10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...ZEBULON...KNIGHTDALE...WENDELL...MIDDLESEX...
FLOWERS...EMIT AND BUCKHORN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3574 7817 3573 7819 3571 7816 3568 7816
      3553 7840 3577 7855 3584 7827 3582 7825
      3585 7824 3585 7823
TIME...MOT...LOC 1736Z 064DEG 8KT 3574 7827

WSS
Special weather statement, Aug 27, 1:42 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EDT SAT AUG 27 2016

NCZ021-022-271815-
GUILFORD   NC-FORSYTH   NC-
142 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD
AND EAST CENTRAL FORSYTH COUNTIES UNTIL 215 PM EDT...

AT 141 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENSBORO...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...KERNERSVILLE...SUMMERFIELD...STOKESDALE...
JAMESTOWN...LAKE BRANDT...LAKE JEANETTE MARINA...
OAK HOLLOW MARINA AND COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3612 7968 3600 7971 3596 8005 3601 8004
      3602 8007 3623 8005
TIME...MOT...LOC 1741Z 096DEG 11KT 3607 7980

WSS
Special weather statement, Aug 27, 1:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT SAT AUG 27 2016

NCZ040-076-271830-
LEE   NC-CHATHAM   NC-
145 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LEE AND
SOUTHEASTERN CHATHAM COUNTIES UNTIL 230 PM EDT...

AT 144 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANFORD...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...GOLDSTON...BROADWAY...GUM SPRINGS...CUMNOCK...MONCURE AND
TRAMWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3543 7933 3544 7933 3545 7934 3569 7932
      3561 7898 3550 7899 3543 7906 3541 7931
TIME...MOT...LOC 1744Z 096DEG 11KT 3553 7909

WSS
Special weather statement, Aug 27, 2:42 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT AUG 27 2016

NCZ041-271915-
WAKE   NC-
242 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE
COUNTY UNTIL 315 PM EDT...

AT 242 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARNER...OR NEAR RALEIGH...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...APEX...HOLLY SPRINGS...LAKE
BENSON...NEW HILL AND LAKE WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3568 7851 3555 7879 3572 7895 3576 7894
      3584 7861
TIME...MOT...LOC 1842Z 063DEG 8KT 3574 7865

WSS
Special weather statement, Aug 27, 2:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT SAT AUG 27 2016

NCZ038-271930-
DAVIDSON   NC-
244 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN DAVIDSON
COUNTY UNTIL 330 PM EDT...

AT 244 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF THOMASVILLE...OR 9 MILES NORTH OF
LEXINGTON...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...
ARCADIA AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3584 8044 3583 8043 3585 8042 3584 8039
      3586 8039 3588 8042 3589 8041 3589 8037
      3596 8038 3597 8040 3598 8038 3600 8032
      3600 8022 3603 8021 3603 8016 3588 8007
      3571 8037 3572 8039 3583 8045
TIME...MOT...LOC 1844Z 063DEG 8KT 3593 8021

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:37 PM EDTSpecial Weather StatementRAHJohnston38 min
Aug 27, 1:42 PM EDTSpecial Weather StatementRAHGuilford33 min
Aug 27, 1:45 PM EDTSpecial Weather StatementRAHLee45 min
Aug 27, 2:42 PM EDTSpecial Weather StatementRAHWake33 min
Aug 27, 2:44 PM EDTSpecial Weather StatementRAHDavidson46 min
Aug 27, 3:10 PM EDTSpecial Weather StatementRAHMoore50 min
Aug 27, 3:28 PM EDTSpecial Weather StatementRAHPerson32 min
Aug 27, 3:36 PM EDTSpecial Weather StatementRAHStanly24 min
Aug 27, 3:48 PM EDTSpecial Weather StatementRAHMoore57 min
Aug 27, 4:02 PM EDTSpecial Weather StatementRAHStanly43 min
Aug 27, 4:25 PM EDTSpecial Weather StatementRAHAlamance, Orange50 min
Aug 27, 4:32 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly58 min
Aug 27, 5:11 PM EDTSevere Thunderstorm WarningRAHGuilford49 min
Aug 27, 5:13 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly77 min
Aug 27, 5:16 PM EDTSevere Thunderstorm WarningRAHForsyth59 min
Aug 27, 5:20 PM EDTSpecial Weather StatementRAHRichmond, Scotland40 min
Aug 27, 5:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 5:58 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph31 min
Aug 27, 6:11 PM EDTFlash Flood WarningRAHForsyth2 hr
Aug 27, 6:12 PM EDTSpecial Weather StatementRAHCumberland48 min
Aug 27, 6:18 PM EDTSpecial Weather StatementRAHRichmond27 min
Aug 27, 6:34 PM EDTSpecial Weather StatementRAHAnson41 min
Aug 27, 6:45 PM EDTSpecial Weather StatementRAHHarnett45 min
Aug 27, 7:29 PM EDTSpecial Weather StatementRAHCumberland, Hoke61 min
Aug 27, 7:44 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Scotland46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.